Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Hastings, NE

June 1, 2014Dawson County, Gosper County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2014, 12:39 PM CDT for Dawson County, Gosper County, Nebraska. It was in force for 21 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2014, 12:39 PM CDT (17:39 UTC)
Expired
Jun 1, 2014, 1:00 PM CDT
In force
21 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawson County, NE, Gosper County, NE

The radar

The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 12:46 PM CDTHAIL 1Johnson Lake, NEBRIEF DOWN POUR COVERED GROUND IN HAIL RANGING IN SIZE FROM PEAS TO QUARTERS.
Jun 1, 12:50 PM CDTHAIL 0.5Lexington, NEHAIL UP TO AROUND DIME SIZE ONGOING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS53 KGID 011739
SVRGID
NEC047-073-011800-
/O.NEW.KGID.SV.W.0049.140601T1739Z-140601T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1239 PM CDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTH CENTRAL GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 100 PM CDT

* AT 1239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JOHNSON
  LAKE...OR 7 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON AND JOHNSON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4060 9985 4068 9997 4089 9971 4079 9948
TIME...MOT...LOC 1739Z 230DEG 34KT 4069 9983 

HAIL...1.00IN
WIND...60MPH

$$

HALBLAUB
2 follow-up statements
995 
WWUS53 KGID 011750
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1250 PM CDT SUN JUN 1 2014

NEC073-011759-
/O.CAN.KGID.SV.W.0049.000000T0000Z-140601T1800Z/
GOSPER NE-

1250 PM CDT SUN JUN 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GOSPER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4089 9971 4079 9948 4070 9970 4075 9982
      4078 9985
TIME...MOT...LOC 1749Z 228DEG 33KT 4075 9975 

$$

NEC047-011800-
/O.CON.KGID.SV.W.0049.000000T0000Z-140601T1800Z/
DAWSON NE-
1250 PM CDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN DAWSON COUNTY...

AT 1249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEXINGTON...
MOVING NORTHEAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4089 9971 4079 9948 4070 9970 4075 9982
      4078 9985
TIME...MOT...LOC 1749Z 228DEG 33KT 4075 9975 

HAIL...1.50IN
WIND...60MPH

$$

HALBLAUB
714 
WWUS53 KGID 011801
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
101 PM CDT SUN JUN 1 2014

NEC047-011811-
/O.EXP.KGID.SV.W.0049.000000T0000Z-140601T1800Z/
DAWSON NE-
101 PM CDT SUN JUN 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWSON COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL LIKELY WITH THIS THUNDERSTORM.

LAT...LON 4089 9971 4079 9948 4070 9970 4075 9982
      4078 9985
TIME...MOT...LOC 1758Z 230DEG 34KT 4075 9975 

$$

HALBLAUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:38 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 1, 10:38 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1038 AM CDT SUN JUN 1 2014

.UPDATE...
ISSUED AT 1038 AM CDT SUN JUN 1 2014

COMPLEX EVOLUTION OF CONVECTIVE THREAT TODAY CONTINUES TO UNFOLD.
AS SUGGESTED BY SOME...BUT NOT ALL...MODELS DURING THE LAST 24
HOURS...SEVERAL SHOWERS/GENERALLY WEAK THUNDERSTORMS HAVE IN FACT
FESTERED ALL MORNING SO FAR WITHIN/NEAR THE FAR WESTERN CWA. THIS
SO-FAR ELEVATED ACTIVITY SEEMS BEST TIED TO THE OVERLAP OF THE
LEADING EDGE OF HIGHER DEWPOINTS EVIDENT AROUND 700 MILLIBARS AND
THE LEADING EDGE OF STEEP MID-LEVEL LAPSE RATES ON THE ORDER OF
7-8.5 C BETWEEN 700-500MB. THE BIGGEST QUESTION OF THE DAY
SURROUNDS WHETHER OR NOT THIS ONGOING ACTIVITY IN OUR WEST WILL
CONTINUE TO SLOWLY INTENSIFY AND MAYBE EVEN BECOME MARGINALLY
SEVERE BY EARLY AFTERNOON...OR WHETHER THE "MAIN SHOW" WILL TRULY
HOLD OFF UNTIL THE GENERALLY 3PM-11PM TIME FRAME AS HAS BEEN
EXPECTED. HAVE TWEAKED THE LATEST HAZARDOUS WEATHER OUTLOOK TO
REFLECT THE LATEST THINKING/UNCERTAINTY...BUT BY AND LARGE
EXPECTATIONS FROM LAST NIGHT/EARLY THIS MORNING REMAIN ON TRACK AS
IT WILL TAKE AT LEAST A FEW MORE HOURS FOR MORE SURFACE-BASED
ACTIVITY TO TAKE ROOT. OBVIOUSLY THE EXTENT OF THIS MORNING
CONVECTION AND ITS ASSOCIATED WIDESPREAD CLOUD COVER GRADUALLY
OVERTAKING THE CWA FROM WEST-EAST COULD AT LEAST TEMPORARILY DELAY
LOW-LEVEL DESTABILIZATION AS WELL...BUT FEEL THERE SHOULD BE
ENOUGH FILTERED SUN TO NOT HAVE TOO MUCH EFFECT ON SQUELCHING THIS
HIGH-END SLIGHT RISK SEVERE POTENTIAL PER THE STORM PREDICTION
CENTER. WILL BE INTERESTING TO SEE IF THE DEVELOPING CLUSTER OF
STRONG-SEVERE STORMS CURRENTLY OVER THE WEST-CENTRAL NEB SANDHILLS
STARTS TO MAKE A MORE AGGRESSIVE EASTWARD-PUSH INTO OUR WESTERN
CWA BY EARLY AFTERNOON IF A DECENT COLD-POOL GETS ORGANIZED.

GIVEN THE INCREASING CLOUD COVERAGE AND EARLIER ONSET OF ELEVATED
CONVECTION IN THE WEST...DID NUDGE DOWN HIGH TEMPS AT LEAST 1-2
DEGREES CWA-WIDE...AND MORE LIKE 4 DEGREES IN WEST-CENTRAL/NORTHWEST
ZONES...AS THOSE AREAS SHOULD MOST-STRUGGLE TO REACH LOW 80S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT SUN JUN 1 2014

WE ARE EXPECTING A POTENTIALLY VOLATILE AFTERNOON AND EVENING OF
THUNDERSTORMS ACROSS THE CENTRAL PLAINS...AND PRETTY MUCH CENTERED
OVER OUR ENTIRE FORECAST AREA OF SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS.

THIS CURRENTLY APPEARS TO BE A HIGH END SLIGHT RISK DAY FOR SEVERE
THUNDERSTORMS WITH A FEW CONCERNS THAT AT LEAST IN MY MIND WOULD
POTENTIALLY LIMIT IT FROM BEING A MORE SIGNIFICANT EVENT ALTHOUGH
THAT COULD CHANGE DEPENDING ON HOW THINGS EVOLVE. THERE ARE
QUESTIONS MARKS SURROUNDING THE POSSIBILITY OF MORNING CONVECTION
WITH NUMEROUS FORECAST MODELS INDICATING SOME ELEVATED MORNING
CONVECTION WITH RATHER CONTINUOUS ISOLATED TO SCATTERED CONVECTION
AROUND THE AREA UNTIL THINGS REALLY GET GOING WITH AFTERNOON HEATING
BY MID TO LATE AFTERNOON. HOWEVER...ANY MORNING CONVECTION COULD ACT
TO LIMIT OUR AFTERNOON DESTABILIZATION AND ADD SOME OTHER QUESTION
MARKS RELATED TO BOUNDARIES RESULTING FROM EARLY DAY CONVECTION. THE
MORE SUNSHINE WE SEE DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS...THE MORE SEVERE THE AFTERNOON STORMS COULD BECOME.

ALTHOUGH THE PRIMARY THREAT WILL BE SEVERE HAIL AND WIND...THERE
WILL ALSO BE THE POSSIBILITY OF A FEW TORNADOES WITH THE STRONGER
MORE ISOLATED STORMS DURING THE LATE AFTERNOON HOURS PRIOR TO THE
STORMS CONGEALING INTO A LINE/MCS. NUMEROUS FORECAST MODELS INDICATE
WIDESPREAD THUNDERSTORMS EVENTUALLY MERGING INTO A BIG MCS WITH
POSSIBLE BOWING SEGMENTS ENHANCING THE DAMAGING WIND THREAT DURING
THE EVENING HOURS. THE 06Z NAM12 IS SHOWING SOME BETTER SHEAR THAN
SOME OF THE OTHER MODELS WITH 0-1 KM SHEAR VALUES OF AROUND 25 KTS
BY 4 TO 7 PM...WHILE THE 06Z GFS40 INDICATES AROUND 20 KTS OF LOW
LEVEL SHEAR. DEEP LAYER 0-6 KM SHEAR BASED ON NUMEROUS FORECAST
MODELS SHOULD BE OVER 40 KTS AND THE 06Z NAM12 EVEN INDICATES MAYBE
OVER 50 KTS ON THE HIGHER END. THERE IS ALSO GOOD MODEL CONSISTENCY
IN MLCAPE VALUES OF AROUND A JUST OVER 2000 J/KG BY EARLY AFTERNOON.
THE SHORT WAVE THAT WILL ACT AS THE NECESSARY FORCING FOR THIS EVENT
HAS GOOD MODEL SUPPORT IN TRACKING THROUGH THE NORTHERN AND CENTRAL
PLAINS THIS AFTERNOON. SO THE BIG QUESTION MARK IS MORE CENTERED ON
THE LESSER CONVECTION THIS MORNING AND ITS POSSIBLE IMPACT ON THE
LATE DAY CONVECTION. WILL CONTINUE TO KEEP PRECIPITATION CHANCES LOW
THROUGH THE FIRST HALF OF THE DAY...WITH RAPIDLY INCREASING CHANCES
FOR THUNDERSTORMS AS WE HEAD THROUGH THE AFTERNOON WITH THE MOST
LIKELY WINDOW FOR SEVERE CONVECTION ACROSS OUR FORECAST AREA RUNNING
FROM 4 PM UNTIL AROUND 9 PM. SEVERE CONVECTION COULD BE POSSIBLE
OUTSIDE OF THIS WINDOW...BUT THE BRUNT OF THE SEVERE WEATHER SHOULD
OCCUR DURING THESE LATE AFTERNOON TO EARLY EVENING HOURS.

IT WILL BE A WARM STICKY DAY WITH THE HIGH MID 60S DEWPOINTS AND
TEMPERATURES MAXING OUT IN THE MID 80S NORTH TO AROUND 90 ACROSS
NORTHERN KANSAS. THE SOUTH SOUTHEAST SFC WIND WILL BE A BIT BREEZY
DURING THE AFTERNOON AHEAD OF THE APPROACHING TROUGH/COOL FRONT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 420 AM CDT SUN JUN 1 2014

PRIMARY FORECAST CONCERN THROUGH THE LONG TERM PERIOD REMAINS WITH
MULTIPLE THUNDERSTORM CHANCES...ESP TUES/TUESDAY NIGHT...WHICH LOOKS
TO BE THE NEXT BEST CHANCE FOR SEVERE WEATHER AFFECTING AT LEAST
PART OF THE CWA.

EXPECTING MONDAY INTO A GOOD CHUNK OF MONDAY NIGHT TO BE A LULL IN
THE ACTIVITY FORECAST FOR TODAY AND THE NEXT ROUND MOVING IN TOWARD
TUESDAY.  MONDAY MORNING...THE MAIN MID/UPPER LEVEL SYSTEM LOOKS TO
BE IN PLACE OVER THE DAKOTAS...WITH THE ACCOMPANYING SOUTHWARD
EXTENDING TROUGH AXIS HAVING SHIFTED EAST OF THE CWA...TAKING THE
BETTER PRECIP CHANCES ALONG. OUTSIDE OF THE LATEST RUN OF THE
NAME...MODELS IN GOOD AGREEMENT WITH KEEPING THE FORECAST DRY...WITH
SOME WEAK SHORTWAVE RIDGING BRIEFLY BUILDING IN FROM THE WEST. AT
THE SURFACE...A WEAKER PATTERN IS EXPECTED AS HIGH PRESSURE SLIDES
IN...WITH THE RIDGE AXIS POTENTIALLY RUNNING THROUGH THE CWA. WINDS
WILL BE ON THE LIGHTER SIDE...NWRLY ACROSS NRN PORTIONS WHILE MORE
VARIABLE FURTHER SOUTH. DIDNT MAKE ANY NOTABLE CHANGES TO
TEMPS...WITH HIGHS FORECAST TO REACH INTO THE LOWER/MID 80S.

LATER MONDAY NIGHT/EARLY TUESDAY MORNING...PRECIP CHANCES START TO
WORK THEIR WAY BACK IN FROM THE WEST...AS THE NEXT UPPER LEVEL
DISTURBANCE STARTS TO MOVE THROUGH THE ROCKIES. AT THIS
POINT...FORECAST IS DRY PRIOR TO 06Z...WITH POPS 06-12Z ONLY
AFFECTING THE SWRN THIRD OR SO OF THE CWA. SURFACE LOW PRESSURE IS
STARTING TO BECOME BETTER ORGANIZED...BRINGING MORE S/SERLY WINDS TO
THE CWA. OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S EXPECTED.

THE MOST INTERESTING PERIOD OF THE LONG TERM COMES DURING THE
DAYTIME HOURS TUESDAY/TUESDAY NIGHT. MODELS DEPICTING THAT ACTIVITY
DEVELOPING OVER WRN PORTIONS OF THE CWA WITH THE INCREASED LIFT
AHEAD OF THE DISTURBANCE EARLY TUESDAY MORNING NEVER REALLY GOING
AWAY...BUT EXPECTING THE MAIN SHOW TO BE LATER IN THE DAY AS THE
BETTER LIFT WITH THE DISTURBANCE CONTINUES SHIFTING EAST. ALSO
AIDING IN LIFT ACROSS THE AREA DURING THE DAY IS A MID/UPPER LEVEL
JET STREAK NOSING IN FROM THE SW...ROUGHLY 50-60KT AT 500MB AND ARND
80KTS HIGHER UP. AS THE DISTURBANCE CONTINUES ITS TREK TOWARD THE
PLAINS...SURFACE LOW PRESSURE IS BECOMING BETTER ORGANIZED...AND AS
USUAL...THE MILLION DOLLAR QUESTION IS WHERE IT ENDS UP. AS IT
DEEPENS...THE FRONTAL BOUNDARIES ARE MORE WELL DEFINED...AND WHILE
THE DRYLINE IS MAINLY TO THE W/SW...OUR ISSUE WILL LIE WITH THE WARM
FRONT...AND HOW MUCH NORTHWARD PROGRESS IT MAKES DURING THE DAY. THE
NAM SHOWS A DEEPER LOW DEVELOPING...BY 00Z SHOWING THE LOW CENTERED
ROUGHLY OVER FURNAS COUNTY...WITH THE WARM FRONT MOVING NORTH
QUICKER THROUGH THE CWA AND IS AFFECTING AREAS GENERALLY NORTH OF
INTERSTATE 80. MORE SUPPORT IS TRENDED TOWARD A SLIGHTLY WEAKER
LOW...MORE IN PLACE OVER NWRN KS...AND THE SLOWER MOVING WARM FRONT
CLOSER TO THE HIGHWAY 6 OR NEB/KS STATE LINE AREA. EITHER WAY
POTENTIALLY SPELLS TROUBLE FOR OUR CWA...MORE OF A QUESTION OF HOW
MUCH OF IT...AS MODELS IN BETTER AGREEMENT SHOWING THE WARM SECTOR
SOUTH OF THE FRONT MORE CAPPED/DRY...WITH 700MB TEMPS PUSHING 15C.
MODELS IN GOOD AGREEMENT SHOWING GOOD LOW LEVEL SHEAR/HELICITY AND
DEEP LAYER SHEAR VALUES DEVELOPING...WITH MORE EASTERLY WINDS AT THE
SFC NEAR/NORTH OF THE FRONT...SRLY ACROSS THE AREA AT
850MB...W/SWRLY AT 700/500MB...SOME MODELS SHOWING IN EXCESS OF 50-
60KTS OF DEEP LAYER SHEAR ALREADY DURING THE AFTERNOON HOURS...WITH
THE BETTER LOWER LEVEL SHEAR COMING LATE IN THE DAY/EVENING ONCE THE
LLJ RAMPS UP. ALONG WITH THE SHEAR IS GOOD INSTABILITY...WHICH
MODELS HAVE INCREASED OVER THE PAST 24 HRS...DEWPOINTS IN THE UPPER
60S POOLING ALONG THE WARM FRONT...AND MODELS SHOWING SOME LOCATIONS
WITH MLCAPE VALUES IN EXCESS OF 3000 J/KG. TEMPS A LITTLE TRICKY
WITH THE POTENTIAL OF SCT PRECIP DURING THE DAY AND THE ULTIMATE
LOCATION OF THE SFC FRONT...BUT CURRENT FORECAST CALLING FOR UPPER
70S IN THE FAR NORTH TO NEAR 90 ACROSS NC KS. THE CWA IS ALREADY IN
A SLIGHT RISK AREA IN SPCS DAY 3 OUTLOOK...AND CERTAINLY DONT
DISAGREE...LARGE HAIL/DAMAGING WINDS/HEAVY RAIN OBVIOUSLY A
CONCERN...AND WITH A WARM FRONT DRAPED EAST ACROSS THE AREA THE
TORNADO POTENTIAL IS ALSO A CONCERN.  WILL SEE HOW MODELS TREND WITH
THE SFC LOW/FRONTS IN UPCOMING RUNS...SOME THINGS YET TO IRON
OUT...AND STILL SOME TIME FOR THINGS TO CHANGE WITH IT COUPLE DAYS
OUT YET...BUT CERTAINLY A PERIOD THAT BEARS WATCHING.

OUTSIDE OF THE POTENTIAL FOR SOME LINGERING ACTIVITY EARLY WEDNESDAY
MORNING...EXPECTING IT TO BE RELATIVELY QUIET.  BEYOND THAT THROUGH
SATURDAY...THE FORECAST STARTS TO SOUND A BIT LIKE A BROKEN RECORD.
CONTINUE TO HAVE 20 TO 40 POPS GOING EACH DAY...AS MODELS CONTINUE
TO SHOW GENERALLY ZONAL FLOW IN PLACE IN THE UPPER LEVELS...WITH THE
PERIODIC DISTURBANCES MOVING THROUGH AND BRINGING THOSE PRECIP
CHANCES. CONFIDENCE IN THAT TIME FRAME...ESP WED NIGHT THROUGH
SAT...REMAINS LOW DUE TO MODEL DIFFERENCES WITH TIMING/LOCATION OF
THE DISTURBANCES...BUT COULDNT COMPLETELY RULE ANY PARTICULAR PERIOD
OUT.  TEMPS WED THROUGH SATURDAY NOT EXPECTED TO SEE ANY NOTABLE
SWINGS AT THIS POINT...GENERALLY RANGING FROM THE MID 70S IN THE
NORTH TO UPPER 70S/LOWER 80S IN THE SOUTH.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 531 AM CDT SUN JUN 1 2014

THE WIND WILL REMAIN SOUTHERLY TODAY UNTIL A WEAK COLD FRONT
PASSES THROUGH THIS EVENING. HOWEVER...THE WIND WILL LIKELY BE
GUSTY AND VARIABLE AT TIMES LATE THIS AFTERNOON AND EVENING IN
CLOSE PROXIMITY TO ANY THUNDERSTORMS. THUNDERSTORMS ARE LIKELY BY
LATE AFTERNOON AND THIS EVENING...ESPECIALLY BETWEEN 4 AND 10 PM.
WILL STICK WITH THE VICINITY THUNDERSTORM MENTION UNTIL TIMING
CAN BE BETTER NARROWED DOWN. FOR THE MOST PART CEILINGS AND
VISIBILITY SHOULD BE VFR ALTHOUGH THAT COULD CHANGE WITHIN ANY
THUNDERSTORMS THAT IMPACT KGRI.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...PFANNKUCH
SHORT TERM...WESELY
LONG TERM...ADO
AVIATION...WESELY
Hazardous weather outlook, Jun 1, 10:10 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1010 AM CDT SUN JUN 1 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1010 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL GRADUALLY SPREAD FROM WEST TO EAST
ACROSS THE OUTLOOK AREA AS THE DAY WEARS ON...WITH STORMS
INCREASING IN COVERAGE AND INTENSITY WITH TIME. SEVERAL SEVERE
STORMS ARE LIKELY. ALTHOUGH THE MOST LIKELY TIME FRAME FOR SEVERE
THUNDERSTORMS SHOULD FOCUS BETWEEN 3 PM AND 10 PM...ITS POSSIBLE
THAT A FEW STORMS COULD BECOME SEVERE BY EARLY
AFTERNOON...ESPECIALLY WEST OF HIGHWAY 281. THE PRIMARY SEVERE
WEATHER THREATS THROUGH THIS EVENING WILL BE LARGE HAIL UP TO
AROUND THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS UP TO AROUND
70 MPH...AND LOCALLY HEAVY RAINFALL POTENTIALLY IN EXCESS OF 2
INCHES...WHICH COULD RESULT IN AREAS OF LOWLAND FLOODING. IN
ADDITION...A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY WITH
WITH THE STRONGEST...MOST DISCRETE STORMS. ALTHOUGH THE PRIMARY
SEVERE WEATHER THREAT SHOULD BE ENDING BY AROUND 10
PM...AT LEAST A FEW STORMS COULD LINGER THROUGH THE LATE NIGHT
HOURS...PRIMARILY IN NORTH CENTRAL KANSAS...AND SOUTHEAST OF A
FULLERTON TO ALMA NEBRASKA LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING...THUNDERSTORM CHANCES
WILL BE ON THE INCREASE ACROSS THE OUTLOOK AREA. AT THIS TIME...THE
BEST CHANCES ARE TUESDAY AND TUESDAY NIGHT...MAINLY FOR LOCATIONS
NEAR AND NORTH OF THE NEBRASKA AND KANSAS STATE LINE. THE POTENTIAL
FOR SEVERE WEATHER WILL RETURN...WITH THE PRIMARY THREATS BEING HAIL
NEAR THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...AND EVEN A FEW TORNADOES.

WEDNESDAY NIGHT THROUGH FRIDAY...PERIODIC THUNDERSTORM CHANCES
REMAIN IN THE FORECAST ACROSS THE OUTLOOK AREA. SOME UNCERTAINTIES
CONTINUE WITH TIMING AND LOCATION...SO STAY UP TO DATE TO THE LATEST
FORECASTS REGARDING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 4 AND 10 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH/WESELY/ADO

In the hours before

Special weather statement, Jun 1, 12:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1213 PM CDT SUN JUN 1 2014

NEZ060-011730-
DAWSON NE-
1213 PM CDT SUN JUN 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON COUNTY UNTIL
1230 PM CDT...

AT 1212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR EUSTIS...OR 17 MILES WEST OF LEXINGTON...MOVING NORTHEAST AT 45
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COZAD AND FARNAM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 221 AND 229.

LAT...LON 4086 10021 4086 9983 4071 9990 4070 10021
      4070 10022 4078 10023
TIME...MOT...LOC 1712Z 231DEG 37KT 4074 10007

HALBLAUB
Special weather statement, Jun 1, 12:36 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1236 PM CDT SUN JUN 1 2014

NEZ060-072-011745-
DAWSON NE-GOSPER NE-
1236 PM CDT SUN JUN 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON AND
NORTHEASTERN GOSPER COUNTIES UNTIL 1245 PM CDT...

AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JOHNSON LAKE...OR 8 MILES SOUTHWEST OF LEXINGTON...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...ELWOOD AND JOHNSON LAKE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 230 AND 243.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4088 9978 4075 9956 4056 9982 4067 9998
      4070 9998
TIME...MOT...LOC 1736Z 220DEG 36KT 4068 9985

HALBLAUB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:13 PM CDTSpecial Weather StatementGIDDawson17 min
Jun 1, 12:36 PM CDTSpecial Weather StatementGIDDawson9 min
Jun 1, 1:03 PM CDTSevere Thunderstorm WarningGIDDawson27 min
Jun 1, 1:19 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper26 min
Jun 1, 1:38 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps37 min
Jun 1, 1:56 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster49 min
Jun 1, 2:02 PM CDTSevere Thunderstorm WarningGIDDawson, Furnas, Gosper43 min
Jun 1, 2:29 PM CDTSevere Thunderstorm WarningGIDFurnas31 min
Jun 1, 3:02 PM CDTSpecial Weather StatementGIDHarlan28 min
Jun 1, 3:19 PM CDTSpecial Weather StatementGIDHall26 min
Jun 1, 3:39 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps51 min
Jun 1, 4:07 PM CDTSpecial Weather StatementGIDWebster38 min
Jun 1, 4:15 PM CDTAreal Flood AdvisoryGIDBuffalo3 hr
Jun 1, 4:30 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster45 min
Jun 1, 4:52 PM CDTAreal Flood AdvisoryGIDHarlan3 hr
Jun 1, 5:08 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster52 min
Jun 1, 5:27 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer48 min
Jun 1, 5:35 PM CDTTornado WarningGIDThayer10 min
Jun 1, 6:07 PM CDTSpecial Weather StatementGIDThayer38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.